MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 2.7MM DEPTH GAUGE LONG; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 2.7MM DEPTH GAUGE LONG; SCREW, FIXATION, BONE
Model Number 71175066
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up the device snapped and broke off.The procedure finished with a smith and nephew backup device.No surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
H6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tip of the device is bent, rendering the device inoperable.The device shows signs of extensive use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL 2.7MM DEPTH GAUGE LONG
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11086908
Report Number1020279-2020-07868
Device Sequence Number14280575
Product Code HWC
UDI-Device Identifier00885556635841
UDI-Public00885556635841
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175066
Device Catalogue Number71175066
Device Lot Number18JRS0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date07/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1